Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 189, NWS Tallahassee, FL

July 15, 2011Brooks County, Lowndes County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2011, 1:48 PM EDT for Brooks County, Lowndes County, Thomas County, Georgia. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2011, 1:48 PM EDT (17:48 UTC)
Expired
Jul 15, 2011, 2:45 PM EDT
In force
57 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Brooks County, GA, Lowndes County, GA, Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:05 PM EDTTSTM WND DMG3 Nne Piscola, GATIN ROOF ON TWO CHICKEN HOUSES REMOVED. ONE LARGE OAK TREE ALSO KNOCKED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2824 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2824 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS52 KTAE 151748
SVRTAE
GAC027-185-275-151845-
/O.NEW.KTAE.SV.W.0189.110715T1748Z-110715T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 PM EDT FRI JUL 15 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  EASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 245 PM EDT

* AT 145 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF VALDOSTA TO 31
  MILES SOUTHWEST OF VALDOSTA...OR ALONG A LINE EXTENDING FROM
  AUTREYVILLE TO DILLS...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OAKLAWN...BARWICK...HOLLIS...PAVO...GROOVERVILLE...PIDCOCK...      
  DIXIE...SAND HILL...VALDOSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3063 8321 3066 8385 3104 8386 3104 8380
      3103 8379 3104 8378 3104 8358 3107 8357
      3105 8355 3105 8350 3103 8348 3102 8320
TIME...MOT...LOC 1748Z 272DEG 15KT 3103 8376 3066 8374

$$

42-DVD
2 follow-up statements
294 
WWUS52 KTAE 151757
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM EDT FRI JUL 15 2011

GAC275-151806-
/O.CAN.KTAE.SV.W.0189.000000T0000Z-110715T1845Z/
THOMAS GA-
157 PM EDT FRI JUL 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY IS
CANCELLED...

THE STORMS HAVE MOVED OUT OF THE AREA.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3063 8321 3066 8374 3074 8374 3101 8374
      3103 8373 3104 8358 3107 8357 3105 8355
      3105 8350 3103 8348 3102 8320
TIME...MOT...LOC 1756Z 272DEG 15KT 3103 8372 3066 8370

$$

GAC027-185-151845-
/O.CON.KTAE.SV.W.0189.000000T0000Z-110715T1845Z/
LOWNDES GA-BROOKS GA-
157 PM EDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR BROOKS AND LOWNDES COUNTIES...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PAVO TO GROOVERVILLE...
MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DIXIE...SAND HILL...BROOKS CO A/P... EMPRESS... QUITMAN... 
BARNEY...MORVEN...NANKIN...VALDOSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3063 8321 3066 8374 3074 8374 3101 8374
      3103 8373 3104 8358 3107 8357 3105 8355
      3105 8350 3103 8348 3102 8320
TIME...MOT...LOC 1756Z 272DEG 15KT 3103 8372 3066 8370

$$

42-DVD
944 
WWUS52 KTAE 151824
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EDT FRI JUL 15 2011

GAC027-185-151845-
/O.CON.KTAE.SV.W.0189.000000T0000Z-110715T1845Z/
LOWNDES GA-BROOKS GA-
224 PM EDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT 
FOR EASTERN BROOKS AND WESTERN AND CENTRAL LOWNDES COUNTIES...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARNEY TO MORVEN TO 7 MILES NORTHWEST OF NANKIN...
MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE 
SPRINGS...I-75 FROM EXIT 5 TO EXIT 22...VALDOSTA REGIONAL 
AIRPORT...VALDOSTA...REMERTON...KINDERLOU...HAHIRA...DASHER AND 
CLYATTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3063 8321 3068 8360 3087 8353 3103 8356
      3105 8350 3103 8348 3102 8320
TIME...MOT...LOC 1823Z 272DEG 15KT 3101 8352 3086 8349
          3071 8355

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:22 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 15, 10:22 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT FRI JUL 15 2011

.DISCUSSION...REGIONAL RADARS SHOW THE LOCAL AREA OFF TO AN EARLY
START WITH RESPECT TO CONVECTION. THE COMBINATION OF AN UPPER LEVEL
TROUGH...A LOW/MID LEVEL TROUGH...A SURFACE FRONTAL BOUNDARY...AND
AN IMPRESSIVE AMOUNT OF MOISTURE WILL YIELD WIDESPREAD LIKELY POPS
THIS AFTERNOON. THE MORNING KTLH SOUNDING REVEALED JUST HOW MOIST
THE ATMOSPHERE IS WITH A PWAT OF 2.34 INCHES...SUPPORTING THE
POTENTIAL OF WIDESPREAD HEAVY RAINFALL. A MODIFIED PARCEL OF 89/64
STILL YIELDED A PWAT NEAR 2.3 INCHES...WITH JUST OVER 3000 J/KG OF
CAPE. THIS PUTS THE INSTABILITY SLIGHTLY LOWER THAN YESTERDAY
HOWEVER...THERE IS STILL A CHANCE FOR AN ISOLATED SEVERE STORM OR
TWO...MUCH LIKE YESTERDAY. THE MAIN THREAT WITH ANY OF THE STORMS
THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND SMALL HAIL.
GUIDANCE INDICATES THAT SOME CONVECTION WILL LINGER INTO THE
OVERNIGHT HOURS...ESPECIALLY OVER THE PANHANDLE AND BIG BEND COASTAL
LOCATIONS.

&&

.MARINE...SOUTHWESTERLY FLOW AROUND 10 KNOTS AND SEAS 2 TO 3 FEET
ARE EXPECTED TODAY. THE SOUTHWESTERLY FLOW WILL SHIFT EASTERLY THIS
WEEKEND AS THE SURFACE TROUGH RETREATS AND HIGH PRESSURE BUILDS IN
FROM THE NORTH OVER OUR MARINE ZONES. CONDITIONS WILL REMAIN BELOW
HEADLINE CRITERIA FOR THE NEXT SEVERAL DAYS.

&&

.AVIATION...A TROPICAL AIRMASS WILL AID IN THE DEVELOPMENT OF
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALL TERMINALS ARE
EXPECTED TO BE IMPACTED AT SOME POINT DURING THE DAY...STARTING
EARLIEST AT KECP AND GRADUALLY WORKING NORTHWARD. TEMPO GROUPS ARE
IN PLACE FOR THIS ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   89  74  89  73  93 /  60  40  60  40  50
PANAMA CITY   87  76  87  77  92 /  60  40  50  40  50
DOTHAN        87  75  87  73  91 /  80  50  60  40  50
ALBANY        88  74  89  73  91 /  80  50  60  30  40
VALDOSTA      89  74  88  72  92 /  70  40  60  30  50
CROSS CITY    89  74  89  73  92 /  50  40  50  30  60
APALACHICOLA  88  77  88  75  91 /  60  30  50  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...DVD
REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Jul 15, 4:09 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT FRI JUL 15 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-160815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
409 AM EDT FRI JUL 15 2011 /309 AM CDT FRI JUL 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A MID LEVEL LOW COMBINED WITH A TROUGH OF LOW PRESSURE WILL
LINGER OVER THE LOCAL REGION THROUGH TONIGHT. THIS WILL LEAD TO
NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...STRONG TO SEVERE STORMS FEATURING
GUSTY TO DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND THEN PAST
SUNDOWN. LOCALLY HEAVY RAIN WILL LIKELY GENERATE LOCALIZED
FLOODING. THE FOCUS OF THIS ACTIVITY WILL BE ACROSS THE GEORGIA
COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST
FOR SATURDAY. THE SURFACE TROUGH WILL LARGELY DISSIPATE BY SUNDAY
WITH A RETURN TO MORE SCATTERED AFTERNOON AND EVENING SEABREEZE
FOCUSED STORMS. HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE AREA
DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK...RETURNING RAIN
CHANCES BACK TO AT OR BELOW NORMAL...AND HIGH TEMPERATURES BACK TO
WELL ABOVE NORMAL. ALTHOUGH SOME STORMS COULD BE STRONG ON ANY GIVEN
AFTERNOON...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME. HOWEVER SPOTTERS AND
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER LATER TODAY
AND REPORT ANY SEVERE WEATHER.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Jul 15, 12:56 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM EDT FRI JUL 15 2011

FLZ018-019-151745-
MADISON FL-INLAND JEFFERSON FL-
1256 PM EDT FRI JUL 15 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JEFFERSON AND MADISON
COUNTIES...

* UNTIL 145 PM EDT

AT 1251 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF
TALLAHASSEE TO 10 MILES WEST OF LIVE OAK...OR ALONG A LINE EXTENDING
FROM LLOYD TO NEWBURN...MOVING NORTHEAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3026 8325 3026 8344 3027 8347 3030 8347
      3030 8364 3040 8408 3043 8408 3046 8404
      3052 8404 3053 8398 3060 8401 3067 8400
      3066 8375 3055 8324 3043 8322 3038 8317
TIME...MOT...LOC 1655Z 204DEG 6KT 3047 8399 3029 8316

42-DVD
Local storm report, Jul 15, 1:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
139 PM EDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND DMG     2 SSE MADISON CO AIRPOR 30.44N 83.40W
07/15/2011                   MADISON            FL   LAW ENFORCEMENT

            POWERLINES DOWN

&&

HARRIGAN
Local storm report, Jul 15, 1:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
141 PM EDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND DMG     3 SW MADISON CO AIRPORT 30.44N 83.45W
07/15/2011                   MADISON            FL   LAW ENFORCEMENT

            POWERLINES DOWN

&&

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:16 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes44 min
Jul 15, 2:39 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.